Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 31, NWS Mobile, AL

March 18, 2013Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 18, 2013, 8:54 PM CDT for Covington County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2013, 8:54 PM CDT (01:54 UTC)
Expired
Mar 18, 2013, 9:30 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 66 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS54 KMOB 190154
SVRMOB
ALC039-190230-
/O.NEW.KMOB.SV.W.0031.130319T0154Z-130319T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
854 PM CDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 930 PM CDT

* AT 853 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 6 MILES
  NORTHEAST OF FLORALA...OR 6 MILES NORTHEAST OF LOCKHART...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN COVINGTON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3101 8636 3113 8638 3118 8619 3111 8618
      3101 8619
TIME...MOT...LOC 0154Z 260DEG 17KT 3108 8628

$$
1 follow-up statement
837 
WWUS54 KMOB 190217
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
917 PM CDT MON MAR 18 2013

ALC039-190228-
/O.CAN.KMOB.SV.W.0031.000000T0000Z-130319T0230Z/
COVINGTON AL-
917 PM CDT MON MAR 18 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN COVINGTON COUNTY...

AT 911 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHEASTERN
COVINGTON COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3101 8636 3113 8638 3118 8619 3111 8618
      3101 8619
TIME...MOT...LOC 0218Z 260DEG 17KT 3110 8615

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:30 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 18, 6:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT MON MAR 18 2013

.AVIATION...[06Z ISSUANCE]...MOSTLY VFR TO MVFR CONDITIONS THROUGH
15Z TUE FOLLOWED VFR CONDITIONS THROUGH 00Z WED. IFR TO MVFR
CONDITIONS ALSO POSSIBLE AT TIMES MAINLY IN AND AROUND SHOWERS AND
THUNDERSTORMS GENERALLY FROM 03Z AND 08Z TUES AHEAD AND ALONG AN
APPROACHING COLD FRONT...FOLLOWED BY IFR TO MVFR CONDITIONS IN LOW
CLOUDS AND LIGHT RAIN IN THE WAKE OF THE FRONT MOVING ACROSS THE
REGION AFTER 06Z TONIGHT. SKIES GRADUALLY CLEAR LATE TUES MORNING
THROUGH TUES AFTERNOON. WINDS WILL BE SOUTH TO SOUTHWEST AT 12 TO 15
KNOTS WITH GUSTS TO 20 KNOTS THROUGH 08Z FOLLOWED BY NORTHWEST WINDS
AT 10 TO 15 KNOTS WITH GUSTS TO 18 KNOTS THROUGH 00Z WED. 32/EE

&&

.UPDATE...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 10 PM
CDT FOR MOST INLAND COUNTIES OF SOUTHWEST AL AND SOUTHEAST MS. A
LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS OVER EAST CENTRAL
MISSISSIPPI AND WEST CENTRAL ALABAMA WILL CONTINUE TO MOVE SOUTHEAST
OVER THE WATCH AREA THROUGH MID TO LATE EVENING. MANY REPORTS OF
LARGE HAIL AND DAMAGING WINDS HAVE BEEN REPORTED WITH THE STRONGER
THUNDERSTORMS OVER MS DURING THE LAST 2 TO 3 HOURS. CONDITIONS REMAIN
FAVORABLE FURTHER DOWNSTREAM FOR THE SAME TYPE OF
CONDITIONS...ESPECIALLY OVER THE WATCH AREA THROUGH THIS EVENING.
WITH VERY STEEP MID LEVEL LAPSE RATES AROUND 8C STILL IN PLACE
COMBINED WITH MIXED LAYERED CAPES EVEN UP TO 2500 J/KG THE THREAT FOR
LARGE HAIL AND DAMAGING WINDS WILL REMAIN HIGHER THAN NORMAL THROUGH
MID TO LATE EVENING. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAIN WILL ALSO ACCOMPANY THUNDERSTORMS THROUGH THIS EVENING.
MOST OF THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 40 MPH.
32/EE

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT MON MAR 18 2013/

SHORT TERM [TONIGHT AND TUESDAY]...A WARM MOIST AIRMASS WILL BE IN
PLACE THIS EVENING ACROSS THE FORECAST AREA AHEAD OF A COLD FRONT
APPROACHING FROM THE NORTHWEST. SCATTERED SHOWERS AND A FEW
THUNDERSTORMS HAVE BEEN TRYING TO DEVELOP THIS AFTERNOON UNDER A
VERY STRONG CAPPING INVERSION IN THE MID LEVELS. THIS CAP IS
EXPECTED TO ERODE BY LATE THIS AFTERNOON...FOLLOWED BY SCATTERED TO
NUMEROUS THUNDERSTORMS THROUGH THE EVENING HOURS.

SEVERE WEATHER PARAMETERS CONTINUE TO INDICATE THE MAIN THREATS WITH
THE STRONGER SUPERCELLS TO BE LARGE HAIL UP TO 2" IN DIAMETER AND
DAMAGING MICROBURST WINDS UP TO 60 MPH. DEEP LAYER SHEAR (0-3KM)
WILL BE NEAR 200 M^2/S^2...SUFFICIENT ENOUGH FOR A FEW TORNADO
PRODUCING SUPERCELLS. STAY TUNED TO FURTHER DEVELOPMENTS AND
INFORMATION AS THEY BECOME AVAILABLE.

THE COLD FRONT WILL ENTER INTO OUR INLAND SOUTHEAST MISSISSIPPI
ZONES SHORTLY BEFORE MIDNIGHT...AND THEN SWEEP THROUGH THE ENTIRE
FORECAST AREA BY DAYBREAK TUESDAY. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL PERSIST SOUTHEAST OF I-65 AFTER MIDNIGHT...BUT
THE SEVERE WEATHER THREAT SHOULD NO LONGER EXIST. THE PRECIPITATION
AHEAD OF THE FRONT WILL ALSO MOVE EAST OF THE AREA BY DAYBREAK.
MOSTLY SUNNY SKIES AND DRY CONDITIONS WILL RETURN ON TUESDAY AS HIGH
PRESSURE BUILDS IN FROM THE NORTH.

LOWS TEMPERATURES TONIGHT WILL RANGE BETWEEN 48 AND 56 DEGREES
NORTHWEST OF I-65...AND RANGE BETWEEN 56 AND 61 DEGREES SOUTHEAST OF
I-65. HIGHS TUESDAY WILL BE IN THE 70S. /22

[TUESDAY NIGHT THROUGH THURSDAY]...DUE TO THE DRIER AIRMASS...LOWS
TUESDAY NIGHT WILL DROP BACK TO MORE NORMAL LEVELS...IN THE
MID/UPPER 30S INLAND TO LOW 50S NEAR THE COAST. AN UPPER LEVEL
DISTURBANCE WILL PASS WEST AND SOUTH OF THE FORECAST AREA ON
WEDNESDAY BUT MAY BE ENOUGH TO GENERATE A FEW ISOLATED SHOWERS
ACROSS THE SOUTHWEST PORTIONS OF THE AREA AND ACROSS THE MARINE
AREA. ANOTHER SURGE OF COOL AND DRY AIR WILL MOVE INTO THE AREA
WEDNESDAY NIGHT INTO THURSDAY IN THE WAKE OF THIS DISTURBANCE.
CLOUDS WILL BEGIN TO INCREASE ON THURSDAY AS LOW PRESSURE DEVELOPS
ACROSS THE SOUTHERN PLAINS AND MOVES EAST. THIS WILL ALLOW A STALLED
FRONT OVER THE MARINE AREA TO LIFT NORTHWARD AS A WARM
FRONT...CAUSING WINDS TO BECOME SOUTHERLY AND MOISTURE LEVELS TO
GRADUALLY INCREASE. /13

LONG TERM [THURSDAY NIGHT THROUGH NEXT MONDAY]...THE EXTENDED
REMAINS UNCERTAIN AND ONLY MINOR CHANGES WERE MADE. AS SOUTHERN
PLAINS SURFACE LOW MOVES EASTWARD THURSDAY NIGHT...A SFC WARM FRONT
LIFTS NORTHEASTWARD GRADUALLY AND WILL FORCE SOME LIGHT OVERRUNNING
PCPN ALONG AND TO ITS NORTH. GIVEN UPPER LEVEL FLOW PATTERN'S
ORIENTATION...SFC LOW SHOULD TAKE A MORE SOUTHERLY TRACK THAN
FORECAST BY LATEST GFS AND AREAS ALONG AND SOUTH OF HIGHWAY 84 THUS
STAND TO RECEIVE THE BEST CHANCE OF RAIN WITH SCATTERED
THUNDERSTORMS ON FRIDAY (DEPENDING ON INSTABILITY AND VERTICAL WIND
SHEAR) A FEW STRONG STORMS COULD DEVELOP. THIS IS TO BE DETERMINED
ONCE WE HAVE A BETTER HANDLE ON LARGE SCALE FEATURE EVOLUTION. AS
SFC LOW MOVES QUICKLY OVER REGION FRIDAY EVENING...SFC WINDS SHIFT
TO NW AND COOLER AIR ADVECTS INTO OUR AREA. HOWEVER...REGION DOES
NOT DRY OUT COMPLETELY. A SERIES OF MINOR IMPULSES CONTINUE
STREAMING ALONG IN A THEN SOUTHWESTERLY MID- AND UPPER-LEVEL FLOW
PATTERN WHICH MAY ACT TO FORCE ADDITIONAL LARGE SCALE LIFT AND
SUBSEQUENT LIGHT RAIN BEHIND THE SFC FRONT. LOOKS LIKE ONE WAVE
MOVING NORTHEASTWARD OUT OF THE SWRN GULF OF MEXICO AND ANOTHER
DIGGING IN THE SOUTHERN PLAINS WILL COMBINE TO RAISE RAIN CHANCES
AGAIN BY SAT NIGHT AND INTO EARLY SUNDAY. THE SYSTEM MOVES QUICKLY
AND SUBSIDENT AIR RETURNS IN THAT SYSTEM'S WAKE ON MONDAY. AT THIS
POINT AM FORECASTING WELL BELOW SEASONAL NORMS FOR HIGH AND LOW
TEMPERATURES FOR PERIOD SATURDAY THROUGH MONDAY WITH A SLOW
MODERATION WITH AN NORTHERLY WIND COMPONENT FROM EARLY SATURDAY
THROUGH MONDAY. /13

AVIATION [18.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...SCATTERED
THUNDERSTORMS WILL DEVELOP NEAR ALL TAF SITES AHEAD OF COLD FRONT
APPROACHING FROM THE NORTHWEST...BUT LIKELY NOT UNTIL AFTER 19.00Z.
THESE THUNDERSTORMS WILL THEN PERSIST THROUGH THE EVENING
HOURS...WITH A FEW POSSIBLY BECOMING STRONG WITH HIGHER WIND GUSTS
AND HEAVY RAIN. BROKEN TO OVERCAST LOW CLOUDS WILL PERSIST THROUGH
19.09Z. THE LOWEST PREVAILING BASES THROUGH 19.05Z WILL BE IN THE
MVFR CATEGORY...FOLLOWED BY PREVAILING BASES IN THE IFR CATEGORY
BETWEEN 19.05Z TO 09.09Z. PREVAILING MVFR AREAS OF FOG (~4 MILES) IS
EXPECTED AHEAD OF THE FRONT...FOLLOWED BY NO FOG IN THE WAKE OF THE
FRONT. WINDS WILL INCREASE OUT OF THE NORTH AFTER 19.12Z...WITH DRY
CONDITIONS RETURNING TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. /22

MARINE...A MODERATE SOUTHERLY WIND FLOW WILL PERSIST OVER THE
MARINE AREA THROUGH THIS EVENING AHEAD OF A COLD FRONT. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH THE BEST CHANCE OCCURRING THIS
EVENING THROUGH THE OVERNIGHT HOURS. THE COLD FRONT WILL MOVE ACROSS
THE REGION LATE TONIGHT LEADING TO A MODERATE TO STRONG OFFSHORE FLOW
THROUGH MID WEEK. A LIGHT TO MODERATE EASTERLY WIND FLOW WILL
REDEVELOP LATE IN THE WEEK AS A SURFACE RIDGE OF HIGH PRESSURE OVER
THE NATIONS MID SECTION SHIFTS EAST. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      80  56  76  45  71 /  40  40  05  05  20
PENSACOLA   76  60  76  48  69 /  40  40  05  05  05
DESTIN      70  61  74  49  69 /  50  50  05  05  05
EVERGREEN   81  55  74  41  70 /  70  70  05  05  05
WAYNESBORO  78  50  72  41  70 /  60  70  05  05  10
CAMDEN      78  51  72  41  68 /  70  70  05  05  05
CRESTVIEW   80  58  79  42  73 /  50  60  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 18, 7:44 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
744 PM CDT MON MAR 18 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191615-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
744 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT INLAND PORTIONS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS EVENING. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE MAIN THREAT FROM
ANY ISOLATED SEVERE STORM WILL BE LARGE HAIL AND LOCALIZED DAMAGING
WIND GUSTS. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY DECREASE
THROUGH THE COURSE OF THE NIGHT AS INSTABILITY DECREASES ACROSS THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO RELAY ANY WIND OR HAIL REPORTS.

GMZ630>635-650-655-670-675-191615-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
744 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
THE MARINE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. GUSTY
WINDS AND LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE OFFSHORE WINDS WILL AFFECT AREAS COASTAL WATERS INTO TUESDAY
OVER PROTECTED WATERS...TUESDAY NIGHT OVER OPEN WATERS.

In the hours before

Special weather statement, Mar 18, 5:53 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
553 PM CDT MON MAR 18 2013

ALZ054-182345-
WILCOX AL-
553 PM CDT MON MAR 18 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WILCOX COUNTY IN
SOUTHWEST ALABAMA...THROUGH 645 PM CDT...

AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST
OF CAMDEN...OR 6 MILES SOUTHWEST OF CATHERINE...AND MOVING EAST AT 40
MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             OAK HILL...           CATHERINE...
  CAMDEN...

THE PRIMARY THREATS FROM THIS STORM ARE NICKEL SIZED HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Mar 18, 6:07 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT MON MAR 18 2013

ALZ051-053-182345-
CHOCTAW AL-CLARKE AL-
607 PM CDT MON MAR 18 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHOCTAW AND NORTHWESTERN
CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 645 PM CDT...

AT 606 PM CDT...A STRONG THUNDERSTORM WERE LOCATED FROM 9 MILES
SOUTHEAST OF BUTLER...TO 2 MILES NORTH OF THOMASVILLE...AND WERE
MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              NEEDHAM...            GILBERTOWN...
  BUTLER...             THOMASVILLE...

THE PRIMARY THREATS FROM THESE STORMS ARE HAIL TO THE SIZE OF
NICKELS...WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING STRIKES AND
HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO
BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM
HAS PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Mar 18, 6:15 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT MON MAR 18 2013

MSZ067-190000-
WAYNE MS-
615 PM CDT MON MAR 18 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 700 PM CDT...

AT 611 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF WAYNESBORO...OR 12 MILES EAST OF HEIDELBERG...AND MOVING EAST AT
35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN WAYNE COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Local storm report, Mar 18, 7:20 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             DENHAM                  31.65N 88.53W
03/18/2013  E0.50 INCH       WAYNE              MS   EMERGENCY MNGR

0645 PM     HAIL             SILAS                   31.77N 88.33W
03/18/2013  E0.75 INCH       CHOCTAW            AL   PUBLIC

0649 PM     HAIL             PLEASANT GROVE          31.71N 88.92W
03/18/2013  E0.50 INCH       WAYNE              MS   EMERGENCY MNGR

0700 PM     HAIL             BIGBEE                  31.61N 88.17W
03/18/2013  E0.88 INCH       WASHINGTON         AL   BROADCAST MEDIA

            DIME TO NICKEL SIZE HAIL REPORTED

&&

JFB
Special weather statement, Mar 18, 8:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
838 PM CDT MON MAR 18 2013

ALZ059-190215-
ESCAMBIA AL-
838 PM CDT MON MAR 18 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ESCAMBIA COUNTY IN
SOUTHWEST ALABAMA...THROUGH 915 PM CDT...

AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF EAST BREWTON...OR NEAR RIVERVIEW...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  US 29 AND CR 43...    RIVERVIEW...          EAST BREWTON...
  BREWTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Mar 18, 8:47 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
847 PM CDT MON MAR 18 2013

ALZ060-190215-
COVINGTON AL-
847 PM CDT MON MAR 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY IN
SOUTHWEST ALABAMA...THROUGH 915 PM CDT...

AT 844 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
FLORALA...OR 4 MILES NORTHEAST OF LOCKHART...AND MOVING EAST AT 25
MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOCKHART...           FLORALA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:33 PM CDTSevere Thunderstorm WarningMOBWashington42 min
Mar 18, 11:09 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Monroe, Washington51 min
Mar 19, 1:00 AM CDTSevere Thunderstorm WarningMOBCovington30 min
Mar 19, 1:24 AM CDTSpecial Marine WarningMOB96 min
Mar 19, 6:05 AM CDTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more8 hr
Mar 19, 3:59 PM CDTSmall Craft AdvisoryMOB22 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.